magnesium doesnt like me!!!

Discussion in 'Fibromyalgia Main Forum' started by benton, Jun 11, 2003.

  1. benton

    benton New Member

    Hi

    Yet another supplement question, sorry guys. Its all so confusing im struggling to take it all in..

    I've started taking magnesium. Just one 250mg pill yesterday and one the day before to start to get used to them. (Never taken a supplement in my life before)..
    They have started to upset my stomach already, i think they went straight through me. Grrr
    Do i continue taking them, i wondered if this is something that will settle as i adapt to them, or should i stop? I also bought calcium, multi vitamins and MSM. Darent try those yet!!I really want to try and get myself feeling a bit better so i bought all these things. Just not sure how i should be taking them.

    Thanks yet again

    Benton
    (Mandy)
    xx
  2. tansy

    tansy New Member

    Sorry to hear that but it's not uncommon. Do a search for magnesium and you'll find loads of info. Very often it's the form of magnesium you're taking that's the problem, if it's not absorbed it will cause diarrhea. It could just be of course that you're one of the few of us who does not have a mg deficiency. Different tests were done on my Mg levels but the red blood cell Mg test is probably the easiest to access.

    Cheers

    Tansy
    [This Message was Edited on 06/11/2003]
    [This Message was Edited on 06/11/2003]
  3. klutzo

    klutzo New Member

    Glycinate is best, then asporotate, then citrate. Avoid carbonate and oxide.
    Work up to that dose slowly so you can get used to it.
    Klutzo
  4. Manwithfibro

    Manwithfibro New Member

    Magnesium actually flares me. Don't ask me why but I have tried it several times with miserable results.
  5. sofy

    sofy New Member

    klutzo gave good advice. Any but glycinate will give my stomach and all trouble. I take 900 mgs a day and it is my only source of pain med. Without it I am screaming in pain and have no flexibility. My first sign of magnesium deficience was a an absolute overwhelming need for chocolate and this is a person who wouldnt eat anything chocolate as a kid. I only liked vanilla.
    Forgot, start slowly. If 250 is too much cut it in half but most likely it is the type you are taking.[This Message was Edited on 06/11/2003]
  6. pam_d

    pam_d New Member

    Magnesium is not my friend either!!! And I really want it to be. I have tried every type there is, I think. I now take the Magnesium Plus from this site's store---it is the glycinate type. I'm only taking a half pill a day currently, because any more & it's diarrhea for me! My doc ideally would have me take about 600-700 mgs. a day. I'd be "one" with my toilet!!

    Many who have constipation issues kind of enjoy this side effect of magnesium. But I've never been constipated in my entire life, so it's a big problem for me.

    I can relate....

    Hugs,
    Pam

  7. kredca4

    kredca4 New Member

    I have never been able to take Supplement's, and anything with extra Mag. get's me.
    I have been told that it's in my mind, that I don't want to take something that might help me, yeah right!

    I have never been able to eat Banna's, Cherrio's, or any other food that is good for you if it has the Mag.

    You should see me when I have to do a Prep for any GI test's, it's not a pretty sight, and that's just how the Mag. makes me react.

    Someone said, that people with Constapation (sp?), might enjoy the effect of Mag. Not at all, I do nothing to upsset the apple cart these days'. I may want to be one with my Spirit, but not my Toliet, or the bathroom floor.
    That's where I end up, when I get the "Big D". Ugh!

    I have had a lot of test's, haven't we all?, and so far I show no sign's of any Defeciney's, (oh, gad's where's my spelling gone to these day's :(

    I see I now have Company, I used to be the only one here, for the longest time who claimed that they can't take the MAg. or the Calicum either. It would be Great, if I could, I do know that it might help. But then if my Doctor's say I don't need them, it's probably better to avoid trying anything right now.

    Sincerely
    kredca4/sharon

    BTW, I do hand out the , Information Guide that this site gives out Free, to help Educate thoes about Choice's athat are availble. It talk's about Both Rx's and Supplement's.
    So it isn't that I'm against taking something that's suppose to help me, cause there are a lot of RX's that I can't take either.

  8. elaine_p

    elaine_p New Member

    Try getting some 30mg pills. Take one 2-3 times a day for several days (if you don't have a reaction). After 5-10 days, increase to two pills 2-3 times a day. After 5-10 days it should be safe for you to take a 300-400mg pill.

    This worked for me, anyway.
  9. ggks

    ggks New Member

    I have found, for me, that if I eat one apple each day that there is no problem with elimation. Thats what I eat for lunch.